Alert archive / Illinois / Dense Fog Advisories in 2021
Dense Fog Advisory 6, NWS St. Louis, MO
NWS St. Louis, MO issued this dense fog advisory at Aug 1, 2021, 1:58 AM CDT for 8 counties in Illinois. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 1:58 AM CDT (06:58 UTC)
- Expired
- Aug 1, 2021, 8:06 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS73 KLSX 010658 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 158 AM CDT Sun Aug 1 2021 ILZ058>060-095>099-011400- /O.NEW.KLSX.FG.Y.0006.210801T0700Z-210801T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL- Including the cities of Litchfield, Mount Sterling, Quincy, and Pittsfield 158 AM CDT Sun Aug 1 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one quarter to one half mile in dense fog. * WHERE...Montgomery IL, Calhoun IL, Greene IL, Jersey IL, Macoupin IL, Adams IL, Brown IL and Pike IL Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MRM
1 follow-up statement
256 WWUS73 KLSX 011306 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 806 AM CDT Sun Aug 1 2021 ILZ058>060-095>099-011415- /O.CAN.KLSX.FG.Y.0006.000000T0000Z-210801T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL- Including the cities of Litchfield, Mount Sterling, Quincy, and Pittsfield 806 AM CDT Sun Aug 1 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved, thus the threat has ended. $$ KD
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this dense fog advisory went out at Jul 31, 10:50 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 31, 10:50 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1050 PM CDT Sat Jul 31 2021 .UPDATE... Issued at 926 PM CDT Sat Jul 31 2021 Thunderstorms have moved south of the CWA as latest surface analysis has shown that the front has moved into far southern Missouri and out of the CWA. This front will continue to push south which will limit the chance for additional shower and thunderstorms the rest of the night. Will watch for the potential for fog development the rest of the night, particularly over the north where clouds have already begun to move out of the area and visibilities have dropped to 4SM at KUIN. Britt && .SHORT TERM... (Through Late Sunday Night) Issued at 244 PM CDT Sat Jul 31 2021 An upper-level trough is currently digging equatorward across the eastern United States. A shortwave rounding the base of this trough and this shortwave's associated convection is pushing eastward into the Ohio Valley and away from the CWA. It the convection's wake, the boundary that has been lingering across the region the last few days currently stretches from west-central into southeastern Missouri, reinforced by the morning convection. The position of this boundary has about 3,000 J/kg of SBCAPE residing along the southwestern edge of the CWA. As the front pushes southward this evening, additional convection will be possible along the front - mainly in portions of southeastern Missouri. One mitigating factor to this is outflow behind the storms in the Missouri bootheel that may have reinforced the front in that portion of the CWA and pushed it a little further west. If convection does develop later this afternoon, it is expected to push out of southern portions of the CWA shortly after midnight. With shear decreasing through this evening and a lack of upper-level support, I anticipate storms will mostly be sub-severe, though I can't completely rule out an isolated damaging wind gust. Spotty showers may be possible elsewhere across the CWA through this evening, mainly along and south of the I-70 corridor. Tomorrow, the front will continue its southward push away from the CWA as high pressure and dry air moving into the Middle Mississippi Valley. This will lead to less clouds area-wide, allowing for temperatures to rise warmer than Saturday, but still remain on the cool side of climatological norms. Some CAMs hint at very isolated, brief showers during peak heating mainly along and east of the Mississippi River as a second front moves through the CWA. Model soundings show a lack of deep moisture and some degree of capping, so my confidence in these showers occurring is low at this time, and I've gone with a dry forecast. Elmore .LONG TERM... (Monday through Next Saturday) Issued at 244 PM CDT Sat Jul 31 2021 The Middle Mississippi Valley will see an extended period of quiet weather through the upcoming work week. Ensembles continue to hold the upper-level trough over the eastern United States, keeping the CWA in northwest flow. Shortwaves rounding the trough will send reinforcing shots of cool air into the region through the first part of the week, bumping temperatures down to about 10 degrees below climatological normals for Monday and Tuesday. Temperatures will moderate somewhat midweek through the end of the week as the upper- level trough axis drifts eastward, shifting the surface high eastward with it. This will allow for weak southerly low-level flow to return to the CWA, advecting warmer air into the region. This will increase temperatures to around climatological normals by the end of the week, which is reflected in ensemble means. With the return of southerly flow, there is some question to if deep enough moisture will advect into the CWA for upper-level disturbances to tap into and produce isolated showers. However, ensembles reflect this solution even less than they did yesterday, so I have greater confidence in maintaining a dry forecast for now. A possible pattern change early next weekend introduces much uncertainty to the forecast in terms of temperatures and rain chances. Elmore && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1044 PM CDT Sat Jul 31 2021 Fog has already developed at KUIN with visibilities as low as 1/2 mile earlier. Expect the fog to persist at KUIN with IFR/LIFR at times through 14Z. Fog and low ceilings is also expected at KJEF/KCOU through 14Z with ceilings dropping below 1000FT AGL and IFR visibilities at times. Low MVFR or IFR visibilities is also expect through mid morning Sunday at the St. Louis area terminals. Dry and VFR conditions are then expected by mid morning on Sunday that will then continue through the rest of the period. Winds are expected to be light through the period. SPECIFICS FOR KSTL: Low MVFR/possible IFR conditions are expected through 14Z on Sunday before dry and VFR conditions are expected the rest of the period. Winds are expected to be light through the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 31, 8:20 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 820 PM CDT Sat Jul 31 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020130- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 820 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected over across southeast Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Britt
Nearby
Dense Fog Advisories in Illinois, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.